MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported via medwatch number mw5176732: describe event or problem: during an epidural placement- practitioner pulled out the tuohy needle attempting to leave the catheter in place but noticed that the catheter pulled out with the tuohy.Upon examining the catheter closely, it was noticed that the tip was missing.The procedure was aborted at that point.Measured the missing portion of the catheter which i approximate to be 4-4.5cm.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number: (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and/or photographs were provided for evaluation; therefore, the reported defect could not be confirmed.Further investigation of the complaint is not possible.The actual defective device is a valuable tool in investigating the cause of this incident.In the future, if this incident occurs again, please retain the sample so that a complete investigation can be performed.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User should refer to ifu which states, "warning: do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.Needle with damaged tip increases the risk of intrathecal or intravascular placement.If resistance is felt during advancement of the needle, carefully correct the orientation of the needle but never apply excessive force, following puncture and verification of the epidural space, introduce catheter tip through epidural needle using the thread assist guide." a review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key23526848
Report Number2521402-2025-01393
Device Sequence Number15738495
Product Code OGE
UDI-Device Identifier04046964177262
UDI-Public(01)04046964177262(11)250428(17)260331(10)0062003717
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number332081
Device Lot Number0062003717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight106 KG
Patient EthnicityNon Hispanic